Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS North Platte, NE

May 5, 2007Keya Paha County, Nebraska

NWS North Platte, NE issued this flash flood warning at May 5, 2007, 7:31 PM CDT for Keya Paha County, Nebraska. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 7:31 PM CDT (00:31 UTC)
Expired
May 5, 2007, 9:30 PM CDT
In force
119 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
3132 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 060032
FFWLBF
NEC103-060230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPRINGVIEW...

* UNTIL 930 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMAS
  CREEK STATE WILDLIFE MANAGEMENT AREA AND BURTON

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4278 9992 4273 9969 4275 9952 4298 9948
      4295 9987

$$

KAR
1 follow-up statement
000 
WGUS73 KLBF 060225
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT SAT MAY 5 2007

NEC103-060228-
KEYA PAHA NE-
918 PM CDT SAT MAY 5 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL KEYA PAHA
COUNTY...

THUNDERSTORMS CONTAINING HEAVY RAINFALL HAVE ENDED ACROSS CENTRAL 
KEYA PAHA COUNTY AND FLASH FLOODING IS NO LONGER AN IMMEDIATE 
THREAT. 

LAT...LON 4278 9992 4273 9969 4275 9952 4298 9948
      4295 9987

$$

KAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:47 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 5, 3:47 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT SAT MAY 5 2007

.SYNOPSIS...
SEE THE LATEST SWOMCD FOR TORNADO SYNOPSIS. AS 345 PM CDT...WE HAVE
YET TO REPORT A LONG TRACK TORNADO. BUT CONDITIONS ARE FAVORABLE.

&&

.DISCUSSION...
TONIGHT...WILL CONTINUE FLASH FLOOD WATCH TONIGHT ACROSS PARTS OF WRN
AND NCNTL NEB. TONIGHT FCST RELIES HEAVILY ON THE 12Z NAM12 WHICH AS
BEEN PERFORMING QUITE WELL IN THE SHORT TERM. ANOTHER ROUND OF
NOCTURNAL TSTMS...PERHAPS A MCS IS FCST TO LIFT NORTH NORTHEAST
ACROSS NORTH CENTRAL NEBRASKA. LAST NIGHTS EVENT PRODUCED FLOODING IN
PARTS OF LINCOLN AND CUSTER COUNTIES.

SUNDAY AND SUNDAY NIGHT...THE GFS INDICATES THE INVERTED TROF WILL
BE POSITIONS ACROSS FAR NORTHEASTERN ZONES. FCST QPF USES THE NAM12.
ALL INDICATIONS ARE TSTMS AND FLOODING COULD REDEVELOP SUNDAY
NIGHT. POPS ARE SET TO LIKELY ALONG AND EAST OF HIGHWAY 83.

MONDAY AND MONDAY NIGHT...LOOKS LIKE A BREAK IN THE ACTION. THE GFS
AND ECMWF SHOW A STABLE MESO HIGH BUILDING INTO THE FCST AREA. POPS
ARE SLIGHT OR SILENT.

TUESDAY AND TUESDAY NIGHT...CONTINUED STABLE PATTERN. THE ECMWF
CONTINUES TO SHOW THE REMNANTS OF AN UPPER LEVEL LOW ACROSS THE
SWRN U.S. BUT CONDITIONS ARE ONLY WEAKLY FAVORABLE FOR TSTMS. FCST
CONTINUES A SLIGHT CHC POP.

WEDNESDAY AND WEDNESDAY NIGHT...THE ECMWF INDICATES ENERGY FROM THE
REMNANT UPPER LEVEL LOW WILL LIFT ACROSS THE CENTRAL PLAINS. POPS
ARE SET 20 TO 30 PERCENT. LATER FCSTS CAN RAISE THESE VALUES.

THURSDAY AND THURSDAY NIGHT...THE ECMWF INDICATE A SIGNIFICANT
PORTION OF THE UPPER LEVEL LOW WILL LIFT THROUGH THE CNTL PLAINS.
THE ECMWF IS PREFERRED OVER THE GFS AS IT IS THE SLOWEST SOLN. FCST
CONTINUES THE 20 TO 30 POP.

FRIDAY AND SATURDAY...THE ECMWF SHOWS THE UPPER LEVEL LOW MOVING
VERY SLOWLY EAST THRU THE CNTL PLAINS. CONTINUE SLIGHT CHC POPS.

TEMPS ARE A BLEND OF NAM12 2M...GUIDANCE AND HPC.

&&

.AVIATION...
THUNDERSTORMS OVER WESTERN NEBRASKA AND NORTHEAST COLORADO WILL
CONTINUE PRODUCING MARGINAL CEILINGS...INSTRUMENT VISIBILITY AND
STRONG GUSTY WIND THROUGH ABOUT 06Z. IN THE WAKE OF THE
STORMS...ABUNDANT LOW LEVEL MOISTURE FED BY EAST TO SOUTHEAST WIND
WILL BRING MANY AREAS TO INSTRUMENT CEILINGS IN STRATUS. WITH WIND
STAYING IN THE 5-15 KT RANGE...FOG IS NOT LIKELY AND INSTRUMENT
VISIBILITY IS NOT LIKELY. ON SUNDAY...THUNDERSTORMS ARE AGAIN
POSSIBLE.
&&

.HYDROLOGY...
FLOOD WATCH CONTINUES TONIGHT AND MAY NEED TO BE EITHER EXTENDED OR
REISSUED SUNDAY NIGHT AND ON INTO NEXT WEEK DEPENDING ON LATER FCST
DEVELOPMENTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCHES 232 AND 233 THIS
AFTN AND EVENING. FLASH FLOOD WATCH TONIGHT NEBRASKA ZONES 005>010-
025>029-037-038-059-070-071.

&&

CDC
Hazardous weather outlook, May 5, 4:35 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT SAT MAY 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-062145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
435 PM CDT SAT MAY 5 2007 /335 PM MDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A VERY UNSTABLE ATMOSPHERE WILL CONTINUE TO BE FAVORABLE TO
PRODUCING INTENSE THUNDERSTORMS TONIGHT.

THERE IS A HIGH RISK FOR TORNADOES ACROSS THE AREA MAINLY EAST OF
A LINE FROM ARNOLD THROUGH VALENTINE.

THIS IS A DANGEROUS SITUATION...STAY TUNED TO THE WEATHER FOR
LATER UPDATES AND WARNINGS.

IN ADDITION...TO THE SEVERE WEATHER THREAT...WIDESPREAD HEAVY
RAINFALL IS POSSIBLE OVER THE NEXT 24 HOURS AND A FLASH FLOOD WATCH
IS IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR SUNDAY EAST OF A
LINE FROM NORTH PLATTE TO VALENTINE. AN UPPER LEVEL LOW...WILL MOVE EAST OF
THE ROCKIES ON SUNDAY. AS THIS FEATURE APPROACHES THE WESTERN
DAKOTAS AND WESTERN NEBRASKA...THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON HOURS. AT THIS TIME...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAIN AND FLASH
FLOODING IS POSSIBLE AS WELL.

BEYOND SUNDAY...ORGANIZED THUNDERSTORM DEVELOPMENT IS UNLIKELY. AT
THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD
BE PREPARED FOR ACTIVATION THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, May 5, 5:24 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             6 NNW ANSELMO           41.70N 99.91W
05/05/2007  E1.00 INCH       CUSTER             NE   PUBLIC

&&

MB
Local storm report, May 5, 5:30 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             12 S BREWSTER           41.76N 99.87W
05/05/2007  E0.88 INCH       BLAINE             NE   PUBLIC

&&

MB
Local storm report, May 5, 5:42 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 WNW CODY              42.95N 101.30W
05/05/2007  E1.25 INCH       CHERRY             NE   PUBLIC

            HAIL ALMOST COVERED THE GROUND

&&

MASEK
Local storm report, May 5, 5:53 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
553 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 W NAPER               42.96N 99.20W
05/05/2007  E2.00 INCH       BOYD               NE   PUBLIC

&&

MB
Local storm report, May 5, 6:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             22 S AINSWORTH          42.23N 99.86W
05/05/2007  E0.88 INCH       BROWN              NE   PUBLIC

&&

MB
Local storm report, May 5, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             13 NE SPRINGVIEW        42.96N 99.57W
05/05/2007  E0.88 INCH       KEYA PAHA          NE   PUBLIC

&&

JSWEET

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.